Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 174, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 1, 2000, 11:50 AM CST for Denton County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 1, 2000, 11:50 AM CST (17:50 UTC)
- Expired
- Apr 1, 2000, 12:30 PM CST
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 78 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449 WUUS54 KFWD 011751 SVRFTW TXC121-011830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1150 AM CST SAT APR 1 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DENTON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1230 PM CST * AT 1150 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF KRUM...MOVING NORTHEAST AT 50 MPH. * LOCATIONS IN THE WARNING INCLUDE SANGER...PILOT POINT AND KRUM * THE SEVERE THUNDERSTORM WILL BE NEAR... KRUM AROUND 1155 AM CST SANGER AROUND 1205 PM CST DOPPLER RADAR DETECTED HAIL UP TO THE SIZE OF QUARTERS AND WINDS UP TO 65 MPH WITH THIS SEVERE THUNDERSTORM. LAT...LON 3320 9744 3311 9723 3341 9696 3344 9723
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 11:35 AM CST, 15 minutes earlier.
Area forecast discussion, Apr 1, 11:35 AM CST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1135 AM CST SAT APR 1 2000 AVIATION DISCUSSION... EXPECT RAIN AND THUNDERSTORMS WEST OF THE AREA TO MOVE INTO THE METROPLEX IN THE NEXT HOUR. CEILINGS WILL LOWER WITH THE ONSET OF PRECIPITATION. LOOKS LIKE RAIN AND THUNDERSTORMS WILL CONTINUE THROUGH EARLY EVENING. MAY SEE A BREAK IN THE RAIN AFTER 03Z... HOWEVER...OVERRUNNING LIGHT RAIN LOOKS LIKELY AFTER 06Z. MVFR CEILINGS EXPECTED THROUGH THE PERIOD WITH OCCASIONAL IFR ASSOCIATED WITH PRECIP. LOOK FOR THE WIND SHIFT IN THE METROPLEX AROUND 2130Z AND IN WACO AFTER 00Z. 79 PUBLIC FORECAST DISCUSSION... WHILE FRONT CONTINUES TO MOVE...IT HAS SLOWED FROM PREVIOUS FORECAST SO WILL SLOW DOWN ITS PASSAGE WEST AND CENTRAL THIS AFTERNOON...AND NOT MENTION IT IN THE EAST UNTIL TONIGHT. ALSO...LOWERED MINS TONIGHT IN THE WEST. AS PER LATEST SPC OUTLOOK...MENTIONED POSSIBILITY OF SEVERE. 42 .FTW...NONE.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 12:25 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 50 min |
| Apr 1, 12:46 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 44 min |
| Apr 1, 4:41 PM CST | Severe Thunderstorm Warning | FWD | Coryell | 19 min |
| Apr 1, 4:45 PM CST | Severe Thunderstorm Warning | FWD | Rains, Van Zandt | 45 min |
| Apr 1, 4:58 PM CST | Severe Thunderstorm Warning | FWD | Bosque, McLennan | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.